Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Suffer from lower abdominal pain. Pulled muscle? Had appendicitis. Blood in stool. Worried

Hi. I have been experiencing some lower abdominal pain (right side, sort of where the thigh meets the abdomen and moving over to the belly button) that I believed to be a pulled muscle. I have already had appendicitis about 16 years ago. I have difficulty with bowel movements from time to time. My doctor told me to eat more fiber . Now I have been noticing that there is bright red blood on the toilet paper, and obvious pain associated with my last 2-3 bowel movements. Do you know what could be wrong? Of note - my lower right side has not been problematic in about 2 days.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Gastroenterologist 's  Response
You mention about having difficulty with bowel movements periodically.
If you are constipated and have hard stool and strain during defication.
it is possible to have hemorrhoids or fissure from which you can bleed.
With fissure or tear in the lining of the very end of rectum, you get
severe burning sensation. If you have internal hemorrhoids, they can
prolapse or protrude after straining and you could feel a lump.
If you don't have these and are having bright red blood , you need
to see a colorectal surgeon or a gastroenterologist to have endoscopy,
either sigmoidoscopy or colonoscopy to rule out ulcerative colitis
or bleeding polyps. If you have a family history of colon cancer , you need
to have colonoscopy for sure.
The other problem associated with right lower abdominal pain and bleeding
is acute diverticulitis or bleeding from diverticulosis, pockets from the colon
due to infection. Usually there may be fever , chills, bloody dirrhea and right
sided abdominal pain.
Hope this gives you some idea for what to discuss with your own doctor.
I wish you well.
Answered: Fri, 5 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor